Alert archive / Nevada / Red Flag Warnings in 2022
Red Flag Warning 2, NWS Las Vegas, NV
NWS Las Vegas, NV issued this red flag warning at Apr 18, 2022, 12:42 AM PDT for Clark County, Lincoln County, Nye County, Nevada; Mohave County, Arizona. It took effect at Apr 19, 2022, 9:00 AM PDT. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 18, 2022, 12:42 AM PDT (07:42 UTC)
- In effect from
- Apr 19, 2022, 9:00 AM PDT
- Expired
- Apr 19, 2022, 9:00 PM PDT
- In force
- 12 hr
- Issued by
- NWS Las Vegas, NV
Counties Mohave County, AZ, Clark County, NV, Lincoln County, NV, Nye County, NV
The radar
The Las Vegas radar (KESX), 134 km from the middle of the area, began a volume at 07:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Las Vegas, NV (KVEF), launched 00:00Z, 7.7 hours before the alert went out and 74 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4375 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 61 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
847 WWUS85 KVEF 180742 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 1242 AM PDT Mon Apr 18 2022 AZZ101-NVZ462>466-182200- /O.UPG.KVEF.FW.A.0001.220419T1600Z-220420T0400Z/ /O.NEW.KVEF.FW.W.0002.220419T1600Z-220420T0400Z/ Lake Mead NRA/Colorado River-AZ side- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 1242 AM PDT Mon Apr 18 2022 /1242 AM MST Mon Apr 18 2022/ ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM TUESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FAR SOUTHERN NEVADA... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from Tuesday morning through Tuesday evening. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Arizona...Fire weather zone 101. In Nevada...Fire weather zones 462, 463, 464, 465, and 466. * TIMING...9 AM PDT/MST until 9 PM PDT/MST. * WIND...Southwest 20 to 30 mph with gusts 40 to 50 mph. Localized gusts 55 to 65 mph possible in the Spring Mountains and Red Rock Canyon. * HUMIDITY...Minimum values 5 to 12 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ102-182200- /O.UPG.KVEF.FW.A.0001.220419T1600Z-220420T0400Z/ /O.NEW.KVEF.FW.W.0002.220419T1600Z-220420T0400Z/ Northwest Deserts/Northwest Plateau- 1242 AM MST Mon Apr 18 2022 ...RED FLAG WARNING IN EFFECT FROM 9 AM TO 9 PM MST TUESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY... The National Weather Service in Las Vegas has issued a Red Flag Warning, which is in effect from 9 AM to 9 PM MST Tuesday. The Fire Weather Watch is no longer in effect. * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...9 AM PDT/MST until 9 PM PDT/MST. * WIND...Southwest 20 to 30 mph with gusts 40 to 50 mph. * HUMIDITY...Minimum values 5 to 12 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
5 follow-up statements
106 WWUS85 KVEF 182122 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 222 PM PDT Mon Apr 18 2022 AZZ101-NVZ462>466-191100- /O.CON.KVEF.FW.W.0002.220419T1600Z-220420T0400Z/ Lake Mead NRA/Colorado River-AZ side- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 222 PM PDT Mon Apr 18 2022 /222 PM MST Mon Apr 18 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM PDT /9 AM MST/ TO 9 PM PDT /9 PM MST/ TUESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR FAR SOUTHERN NEVADA... * AFFECTED AREA...In Arizona...Fire weather zone 101. In Nevada...Fire weather zones 462, 463, 464, 465, and 466. * TIMING...9 AM PDT/MST until 9 PM PDT/MST. * WIND...Southwest 20 to 35 mph with gusts 45 to 55 mph. Localized gusts 55 to 65 mph possible in the Spring Mountains and Red Rock Canyon. * HUMIDITY...Minimum values 5 to 12 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ102-191100- /O.CON.KVEF.FW.W.0002.220419T1600Z-220420T0400Z/ Northwest Deserts/Northwest Plateau- 222 PM MST Mon Apr 18 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM TO 9 PM MST TUESDAY FOR STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY... * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...9 AM PDT/MST until 9 PM PDT/MST. * WIND...Southwest 20 to 35 mph with gusts 45 to 55 mph. * HUMIDITY...Minimum values 5 to 12 percent. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
155 WWUS85 KVEF 190925 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 225 AM PDT Tue Apr 19 2022 AZZ101-NVZ462>466-191600- /O.CON.KVEF.FW.W.0002.220419T1600Z-220420T0400Z/ Lake Mead NRA/Colorado River-AZ side- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 225 AM PDT Tue Apr 19 2022 /225 AM MST Tue Apr 19 2022/ ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA... * AFFECTED AREA...In Arizona...Fire weather zone 101. In Nevada...Fire weather zones 462, 463, 464, 465, and 466. * TIMING...9 AM PDT/MST until 9 PM PDT/MST today. * WIND...Southwest 20 to 35 mph with gusts 45 to 55 mph. Localized gusts up to 60-70 mph possible in the Spring Mountains and Red Rock Canyon. * HUMIDITY...Minimum values 5 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly due to dry fuels, low humidity, and high wind gusts. Outdoor burning is highly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ102-191600- /O.CON.KVEF.FW.W.0002.220419T1600Z-220420T0400Z/ Northwest Deserts/Northwest Plateau- 225 AM MST Tue Apr 19 2022 ...RED FLAG WARNING REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 9 PM THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY... * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...9 AM PDT/MST until 9 PM PDT/MST today. * WIND...Southwest 20 to 35 mph with gusts 45 to 55 mph. * HUMIDITY...Minimum values 5 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly due to dry fuels, low humidity, and high wind gusts. Outdoor burning is highly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
083 WWUS85 KVEF 191558 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 858 AM PDT Tue Apr 19 2022 AZZ101-NVZ462>466-200400- /O.CON.KVEF.FW.W.0002.220419T1600Z-220420T0400Z/ Lake Mead NRA/Colorado River-AZ side- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 858 AM PDT Tue Apr 19 2022 /858 AM MST Tue Apr 19 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA... * AFFECTED AREA...In Arizona...Fire weather zone 101. In Nevada...Fire weather zones 462, 463, 464, 465, and 466. * TIMING...Until 9 PM PDT/MST today. * WIND...Southwest 20 to 35 mph with gusts 45 to 55 mph. Localized gusts up to 60-70 mph possible in the Spring Mountains and Red Rock Canyon. * HUMIDITY...Minimum values 5 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly due to dry fuels, low humidity, and high wind gusts. Outdoor burning is highly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ102-200400- /O.CON.KVEF.FW.W.0002.220419T1600Z-220420T0400Z/ Northwest Deserts/Northwest Plateau- 858 AM MST Tue Apr 19 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY... * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...Until 9 PM PDT/MST today. * WIND...Southwest 20 to 35 mph with gusts 45 to 55 mph. * HUMIDITY...Minimum values 5 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly due to dry fuels, low humidity, and high wind gusts. Outdoor burning is highly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
104 WWUS85 KVEF 192124 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 224 PM PDT Tue Apr 19 2022 AZZ101-NVZ462>466-200400- /O.CON.KVEF.FW.W.0002.000000T0000Z-220420T0400Z/ Lake Mead NRA/Colorado River-AZ side- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 224 PM PDT Tue Apr 19 2022 /224 PM MST Tue Apr 19 2022/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM PDT /9 PM MST/ THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA... * AFFECTED AREA...In Arizona...Fire weather zone 101. In Nevada...Fire weather zones 462, 463, 464, 465, and 466. * TIMING...Until 9 PM PDT/MST today. * WIND...Southwest 20 to 35 mph with gusts 45 to 55 mph. Localized gusts up to 60 to 70 mph possible in the Spring Mountains and Red Rock Canyon. * HUMIDITY...Minimum values 5 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly due to dry fuels, low humidity, and high wind gusts. Outdoor burning is highly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ AZZ102-200400- /O.CON.KVEF.FW.W.0002.000000T0000Z-220420T0400Z/ Northwest Deserts/Northwest Plateau- 224 PM MST Tue Apr 19 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MST THIS EVENING FOR STRONG WINDS AND LOW HUMIDITY FOR MOHAVE COUNTY... * AFFECTED AREA...In Arizona...Fire weather zone 102. * TIMING...Until 9 PM PDT/MST today. * WIND...Southwest 20 to 35 mph with gusts 45 to 55 mph. * HUMIDITY...Minimum values 5 to 12 percent. * IMPACTS...Any fires that develop will likely spread rapidly due to dry fuels, low humidity, and high wind gusts. Outdoor burning is highly discouraged. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now...or will shortly. A combination of strong winds...low relative humidity...and warm temperatures can contribute to extreme fire behavior. && $$ weather.gov/lasvegas
067 WWUS85 KVEF 200429 RFWVEF URGENT - FIRE WEATHER MESSAGE National Weather Service Las Vegas NV 929 PM PDT Tue Apr 19 2022 AZZ101-102-NVZ462>466-200530- /O.EXP.KVEF.FW.W.0002.000000T0000Z-220420T0400Z/ Lake Mead NRA/Colorado River-AZ side- Northwest Deserts/Northwest Plateau- Nye County Deserts/Las Vegas Dispatch-Sheep Range- Spring Mountains- Clark and SW Lincoln County Deserts/Las Vegas Dispatch- Lake Mead NRA/Colorado River-NV side- 929 PM PDT Tue Apr 19 2022 /929 PM MST Tue Apr 19 2022/ ...RED FLAG WARNING HAS EXPIRED FOR STRONG WINDS AND LOW HUMIDITY FOR SOUTHERN NEVADA... The Red Flag Warning expired at 9 PM PDT/MST as wind gusts continue to drop and remain below 35 mph and RH values increase through the evening and overnight hours. $$ weather.gov/lasvegas
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this red flag warning went out at Apr 17, 8:44 PM PDT, 3 hours 58 minutes earlier.
Area forecast discussion, Apr 17, 8:44 PM PDT, 3 hours 58 minutes before
Area Forecast Discussion National Weather Service Las Vegas NV 844 PM PDT Sun Apr 17 2022 .SYNOPSIS...Warmer conditions are expected through Wednesday as high pressure attempts to build into the region. Sporadic gusty winds are expected for much of the week, particularly on Tuesday and again Thursday and Friday as a stronger weather system moves though. Some light showers may accompany the gusty conditions late in the week. && .UPDATE...The closed low off the southwest BC coast will continue to strengthen through tonight and Monday morning before shifting eastward across the PacNW Monday night. As this occurs, the high- amplitude ridge over much of the westerns CONUS will shift east, across the interior CONUS by Tuesday. This will result in increased southwest flow and pressure gradients across the Southwest - bringing yet another bout of winds. Light winds Monday morning will give way through the afternoon, with breezy west to southwest winds developing by Monday afternoon across much of the region. Even as the ridge shifts east through the day Monday, the enhanced winds during the afternoon will allow Monday to be about 10 degrees above seasonal normal. Forecast looks on track and no evening updates were needed. && .PREV DISCUSSION... /issued at 1252 PM PDT Sun Apr 17 2022/ .DISCUSSION...through next Sunday. Gorgeous Easter Sunday in progress. Plenty of sunshine, warm temperatures and yes, much lighter winds. Temperatures will warm several more degrees Monday, making tomorrow the warmest day of the next 7. However, a noticable increase in southwest winds will seen tomorrow afternoon with gusts approaching 30 mph in the valleys. Wind gusts in excess of 40 mph at the highest ridges of the Spring Mountains and southern Sierra Nevada. Winds aloft stay elevated Monday night in response to a trough moving into the Pacific Northwest. This system will quickly progress east through the northern Rockies/Great Basin Tuesday ushering in an onslaught of gusty winds. Model simulations consistent to yesterday showing strongest belt of southwest winds running from the western Mojave Desert northeast into Clark and Mohave Counties. Most valley locations can expect 40-50 mph wind gusts while gusts of 55 to 65 mph possible for Red Rock Canyon and higher elevations. Decide to hold off on the issuance of wind headlines at this time as some uncertainty exists on strength and timing of potential downslope winds in the lee of the southern Sierra and Owens Valley. Trough passage will be dry with the exception of far northwest Inyo County where a 20% chance of light showers exists. Blowing dusts, choppy water on area lakes, difficult travel for hi-profile vehicles and blowing debris primary impacts. Area will reside between systems Wednesday but likely staying breezy. Deeper trough slated to impact the region late week with persist south-southwest winds ongoing. NBM PoPs indicating precipitation starting in our far northwest zones Thursday. Area progresses east-southeast across the remainder of southern Nevada, southeast California and northwest Arizona Thursday night-Friday evening. Latest run of the NBM is faster to end precipitation, no longer showing PoPs in eastern Lincoln and northern Mohave Counties Saturday. Coolest day will be Friday under thicker cloud cover and threat of showers. Temperatures quickly rebound back to normal/above normal next weekend under some north breezes. && .FIRE WEATHER...A Fire Weather Watch has been issued from 9 am PDT/MST to 9 pm PDT/MST Tuesday for far southern Nevada and northwest Arizona. An incoming storm system will produce a belt of strong/gusty southwest winds across the area. Those winds along with relative humidity values below 15% and fuels deemed critical may lead to rapid spread of any new fire starts. && .AVIATION...For Harry Reid...Light and variable winds, possibly favoring an easterly direction this afternoon before another push of south-southwesterly winds comes in at sometime in the late afternoon or early evening. The majority of models this morning trended later with the wind shift but a few are still holding to the 22z shift so confidence is lower in this regard. With the eventual shift, wind speeds are expected to be around 10 knots with possible gusts up to 16-18 knots. Winds will be a little stronger out of the south-southwest on Monday with wind speeds 10-15 knots and gusts up to 25 knots. Expect increasing high clouds tonight and Monday becoming BKN aoa 20k feet. A FEW clouds around 15k feet are possible. For the rest of southern Nevada, northwest Arizona and southeast California...Typical diurnal type winds this afternoon before winds increase slightly late in the afternoon or early this evening. Most sites will have southerly winds at 8-12 knots with the exception of KDAG where westerly winds around 10-15 knots are expected overnight. An increase in winds are expected on Monday - generally in the 10-20 knot range with higher gusts. KDAG winds will be southwest-west at 20-25 knots with gusts 30-35 knots. Expected increasing high clouds tonight and Monday with SCT-BKN generally above 15k feet. && .SPOTTER INFORMATION STATEMENT...Spotters are encouraged to report any significant weather or impacts according to standard operating procedures. && UPDATE...Peters DISCUSSION/FIRE WEATHER...Pierce AVIATION...Salmen For more forecast information...see us on our webpage: https://weather.gov/lasvegas or follow us on Facebook and Twitter
The office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 12:36 AM PDT | Wind Advisory | VEF | Clark, Nye | 44 hr |
Nearby
Red Flag Warnings in Nevada, 2022Red Flag Warnings in Arizona, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.